MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI GRAND SLAM; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI GRAND SLAM; PTCA GUIDE WIRE
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (b)(4).When the device was returned to the manufacturer, reportable device condition was recognized for the first time; therefore, the date received by the manufacturer was considered the date the device returned.The returned grand slam guide wire was missing its tip segment.The coil wire of the returned guide wire was fractured and elongated for approximately 90mm from approximately 2mm distal to the proximal solder that was designed to sit at 37mm from the wire tip for the purpose of fixing the coil wire onto the core wire.At approximately 16mm distal to the proximal solder, the core wire was found fractured.On the fractured core wire, solder was found attached.At approximately 4mm proximal to the fracture end, a trace of soldering was also found on the core wire.Scanning electron microscope observation was performed on both fracture ends.It revealed that the core wire was slightly bent proximal to the fracture end.Dimples as seen in ductile fracture were observed on the core fracture surface.The fracture end of the coil wire had a relatively flat fracture surface, indicating torsion that was generated as the coils structure had straightened by tensile stress.Twisting of the coil wire was also observed at the fracture site.The above finding suggested that the coil wire of the returned grand slam was fractured at the mid solder set at 25mm from the tip; the core wire was fractured at approximately 21mm from the tip.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received for this lot.Based on the obtained information and investigation outcome, it was presumed that the tip of the grand slam could be trapped between the guiding catheter and the concomitant guideliner when it was advanced inside the guideliner by pushing.The pushing stress would have made the tip of the grand slam to prolapse so that the core wire would be acutely bent and fractured.Tensile stress generated with wire removal probably made the coil wire to elongate and eventually fractured.It was concluded that this event was not attributed to product quality.Although there were reportedly no adverse patient effects, potentiality could not be completely ruled out that the missing fragment might be left in the patient as it was not returned.Instructions for use (ifu) states: [warnings] never push, auger, withdraw, or torque a guidewire that meets the resistance.Torquing or pushing a guidewire against resistance may cause guidewire damage and/or guidewire tip separation or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any bucking of the guidewire tip.If guidewire tip prolapse is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guidewire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action; [warnings] if resistance is felt between this guide wire and the other interventional devices while operating this guide wire in the blood vessel, avoid applying excessive force.When abnormal resistance is felt, remove the entire system from the patient's body and determine the cause.Otherwise, the guide wire may break or be damaged and may cause injury to the blood vessel or leave fragments inside the vessel; and, [malfunction and adverse effects] separation of the guide wire.
 
Event or Problem Description
It was reported that a grand slam guide wire was being introduced to the patient body through a guideliner catheter and became prolapsed in the guideliner but never made it to the vessel.When the physician attempted to pull it back out to open the prolapse, the wire became entangled in the guideliner and subsequently unraveled.The grand slam was successfully removed and another wire was placed in the vessel to successfully complete the procedure.There were no adverse patient effects related to the unraveled guide wire.
 
Additional Manufacturer Narrative
Asahi intecc has determined that the date recorded in block b4 "date of this report" was erroneously reported as the date the report was submitted rather than the date the initial reporter provided the information about the event to the company.Corrective action has been taken to clarify which date should be provided in the report.This supplemental report is intended only to correct the date provided in block b4 to reflect the date the initial reporter provided the information about the event to the company.

Brand Name
ASAHI GRAND SLAM
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, 489-0 071
JA  489-0071
MDR Report Key8824780
Report Number3003775027-2019-00128
Device Sequence Number16945380
Product Code DQX
UDI-Device Identifier04547327055833
UDI-Public(01)04547327055833(17)211231(10)190130A071
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K022762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberN/A
Device Catalogue NumberAG141002
Device Lot Number190130A071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2019
Initial Date Received by Manufacturer 07/04/2019
Supplement Date Received by Manufacturer07/04/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;